Alert archive / Arizona / Special Weather Statements in 2012
Special Weather Statement, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this special weather statement at Aug 3, 2012, 2:57 PM MST. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2012, 2:57 PM MST (21:57 UTC)
- Expired
- Aug 3, 2012, 3:30 PM MST
- In force
- 33 min
- Issued by
- NWS Flagstaff, AZ
The radar
The Flagstaff radar (KFSX), 77 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
821 WWUS85 KFGZ 032157 SPSFGZ SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 257 PM MST FRI AUG 3 2012 AZZ012-015-032230- COCONINO AZ- 257 PM MST FRI AUG 3 2012 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA UNTIL 330 PM MST AT 244 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG AND NORTH OF I-40 EAST OF FLAGSTAFF...PRIMARILY BETWEEN MILE MARKERS 210 AND 220. THESE STORMS ARE NEARLY STATIONARY...AND HAVE PRODUCED SMALL HAIL AND LOCALIZED RAINFALL AMOUNTS TO NEAR 2 INCHES NORTH OF THE INTERSTATE. EXPECT INCREASED FLOW IN SAN FRANSISCO WASH AND YOUNGS CANYON...AND BE PREPARED FOR FLOWING WATER NEAR FLOOD-PRONE DRAINAGES ALONG LEUPP ROAD NORTHEAST OF FLAGSTAFF. LOCATIONS IMPACTED INCLUDE... ANGELL... PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR AN ALL METAL VEHICLE. && LAT...LON 3534 11106 3511 11109 3516 11139 3538 11143 TIME...MOT...LOC 2152Z 180DEG 0KT 3511 11134 $$ KD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:30 PM MST, 27 minutes earlier.
Area forecast discussion, Aug 3, 2:30 PM MST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST FRI AUG 03 2012 .SYNOPSIS...AN UPPER LEVEL DISTURBANCE WILL MOVE NORTHWARD ACROSS ARIZONA AND WILL BRING AN INCREASE IN STORM ACTIVITY ACROSS THE REGION TODAY. FOR THE WEEKEND...EXPECT A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. && .DISCUSSION...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS NRN AZ THIS AFTERNOON. THE INITIAL FOCUS WAS OVER THE WHITE MTNS... FOLLOWED BY NUMEROUS STORMS DEVELOPING ALONG AND NORTH OF THE SAN FRANCISCO PEAKS. STORMS SHOULD CONTINUE TO INCREASE IN COVERAGE THIS AFTERNOON AND CONTINUE INTO THE EVENING. HIGH PRESSURE REMAINS CENTERED OVER THE SOUTHERN PLAINS TODAY AND WILL CONTINUE TO BRING A MOIST SOUTHERLY FLOW ACROSS ARIZONA. A STRONG UPPER LEVEL DISTURBANCE HAS BEEN MOVING AROUND THE PERIPHERY OF THIS HIGH PRESSURE SYSTEM FOR THE PAST SEVERAL DAYS AND IS MOVING NORTHWARD ACROSS ARIZONA TODAY. THIS FEATURE WILL PROVIDE INCREASED UPWARD FORCING AS SHOWN BY DIV-Q FIELDS. GIVEN THE ALREADY PRESENT MOIST AND UNSTABLE AIR MASS THIS WILL PROBABLY RESULT IN AN INCREASE IN SHOWER AND THUNDERSTORM COVERAGE TODAY...AND THIS ACTIVITY WILL LIKELY LAST WELL INTO THE EVENING BEFORE DIMINISHING. FOR THE WEEKEND...THE DISTURBANCE WILL HAVE MOVED AWAY FROM THE REGION. IN ITS PLACE WILL BE A RETURN TO THE UNDISTURBED MOIST AND UNSTABLE SOUTHERLY FLOW...WITH CHANCES OF SHOWERS AND THUNDERSTORMS EACH DAY. BY EARLY NEXT WEEK...THE UPPER LEVEL HIGH MIGRATES WESTWARD AND IS CENTERED ACROSS THE FOUR CORNERS REGION. THE BEST TROPICAL MOISTURE WILL BE SHUNTED WESTWARD AND AWAY FROM AZ SO THERE WILL LIKELY BE A DOWNWARD TREND IN CONVECTIVE ACTIVITY DURING THIS PERIOD. && .AVIATION...FOR THE 00Z PACKAGE...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON WILL SLOWLY DECREASE IN COVERAGE AFTER 02-03Z. MVFR VISIBILITY AND GUSTY WINDS WILL BE POSSIBLE WITH THUNDERSTORMS IMPACTING TERMINALS. ANOTHER ROUND OF SCATTERED THUNDERSTORMS IS EXPECTED AFTER AROUND 18Z SATURDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........DB AVIATION.......AT FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 3, 9:30 AM MST, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST FRI AUG 3 2012 AZZ004>018-037>040-040700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 930 AM MST FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AN UPPER LEVEL DISTURBANCE WILL MOVE NORTHWARD ACROSS ARIZONA TODAY INCREASING THE CHANCES FOR SHOWERS AND THUNDERSTORMS. THE MAIN THREATS WILL BE FREQUENT LIGHTNING...SMALL HAIL...STRONG AND GUSTY WINDS...AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A MOIST AND UNSTABLE AIRMASS WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. A DOWNWARD TREND IN STORM ACTIVITY IS EXPECTED FOR THE FIRST HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 3, 2:57 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 257 PM MST FRI AUG 3 2012 AZZ012-015-032230- COCONINO AZ- 257 PM MST FRI AUG 3 2012 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA UNTIL 330 PM MST AT 244 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG AND NORTH OF I-40 EAST OF FLAGSTAFF...PRIMARILY BETWEEN MILE MARKERS 210 AND 220. THESE STORMS ARE NEARLY STATIONARY...AND HAVE PRODUCED SMALL HAIL AND LOCALIZED RAINFALL AMOUNTS TO NEAR 2 INCHES NORTH OF THE INTERSTATE. EXPECT INCREASED FLOW IN SAN FRANSISCO WASH AND YOUNGS CANYON...AND BE PREPARED FOR FLOWING WATER NEAR FLOOD-PRONE DRAINAGES ALONG LEUPP ROAD NORTHEAST OF FLAGSTAFF. LOCATIONS IMPACTED INCLUDE... ANGELL... PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR AN ALL METAL VEHICLE. && LAT...LON 3534 11106 3511 11109 3516 11139 3538 11143 TIME...MOT...LOC 2152Z 180DEG 0KT 3511 11134 KD
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 11:25 AM MST | Flash Flood Warning | FGZ | Apache | 110 min |
| Aug 3, 1:35 PM MST | Areal Flood Advisory | FGZ | Coconino | 2 hr |
Nearby
Special Weather Statements in Arizona, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.